Stretch marks?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Bennie
Veteran Member


Date Joined Nov 2006
Total Posts : 552
   Posted 1/4/2008 8:59 PM (GMT -7)   
Bratcat has stretch marks around her waist/hip area. They are vertical and very noticeable. When we were at the doctor last week, the PA said it is not uncommon as a side effect of the prednisone bloating. She said that some people are more likely to get stretch marks due to genetics/heredity. I also mentioned it to the doctor during the weekly phone call yesterday. He agreed and said that they should diminish as the prednisone wears off. Bratcat is tapering very slowly and is down to 7.5 mg a day. I suggested (and the PA and pharmacist agree) that she should use Vitamin E cream. (I remember that was suggested when I was pregnant.)
It seems this round of prednisone brought on all the usual side effects faster and more pronounced--breakouts, facial hair, aches, moon face, etc.
 
Bratcat would like to know if anyone else has had issues with stretch marks?
--Mom of bratcat (16 years old)--
bratcat was diagnosed with pancolitis October 2006
Current meds:
Asacol - 4 pills/3Xday, 35 mg prednisone, 2 tabs 6-mp
 
11/14/06 - started prednisone; 1/28/07 - finished prednisone!
3/3/07 - began to taper off hydrocortisone sloowwly! Summer 2007 - slowly began tapering Rowasa. 9/07 -- flaring? Nightly Rowasa. 9/21/07 -- added hydrocortisone enemas. 9/30/07--added prednisone. 10/31--started 6-mp, stopped the enemas. Started lowering prednisone.


jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10405
   Posted 1/4/2008 9:44 PM (GMT -7)   
Believe it or not, I got stretch marks in the middle of my back! They've faded away now, but it was a very strange place to get them.
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Intolerant to Asacol and rectal mesalamine preparations.
On Prednisone then Entocort 2001-2006 with only short periods off. 
Current meds are Colazal, Azathioprine Remicade, Nature's Way Primadophilus Reuteri.
In remission since April, 2006. Remicade has been my wonder drug.
 


Psara030
Regular Member


Date Joined Jan 2006
Total Posts : 102
   Posted 1/4/2008 10:31 PM (GMT -7)   
Oh yes, I have long, deep, vertical striations on my stomach as well from being on Prednisone. I've been off the Pred for over a year and they are just starting to fade some. I also have some on my breasts and thighs--but they are most pronounced on my stomach. Another wonderful side effect from Prednisone. eyes

I did not try Vit E, hope that works for Bratcat.

pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20577
   Posted 1/4/2008 11:24 PM (GMT -7)   
I never got them, but I have also heard that pred can cause this.

:)
My bum is broken....there's a big crack down the middle of it!  LOL  :)


kb5
Veteran Member


Date Joined Jan 2007
Total Posts : 1015
   Posted 1/5/2008 7:58 AM (GMT -7)   
I started getting them when i was 19 and very skinny! They do fade. THe color goes away but there was still a faint bump. Once the pred water weight starts coming off the fading should start too.
Kelly, 29

Left sided UC diagnosed 1/98 age 19, Pan colitis diagnosed 1/07
Currently on 4x3 Asacol, Rowasa every other night, 15 mg pred. until immuran kicks in...
75mg Imuran starting 8/23/07---bumped to 100mg 10/8/07--bumped to 125 11/14/07
Prontonix once daily for acid reflux, zofran twice daily for nausea


PSC27
Regular Member


Date Joined Jan 2008
Total Posts : 23
   Posted 1/5/2008 9:11 AM (GMT -7)   
Yes, I was going to ask that question too...I have had stretch marks from Prednisone. I was on the highest dosage plus hydrocortisone while being hospitalized 5 times this year.  I have NEVER had stretch marks in my life..There are over the counter medications like mederma, maybe this would help...If I find something I'll let you know...
Diagnosed with Ulcerative Colitis - January 2007
Diagnosed with Primary Scerlosing Cholangitis (Liver Disease) - July 2007
Medications include: Asacol, Remicade, Urso, Neurontin, Prednisone (Just weined off), Imuran, Percocet


Scrap Girl
Veteran Member


Date Joined Jan 2007
Total Posts : 653
   Posted 1/5/2008 9:25 AM (GMT -7)   
From what I understand, stretch marks fade (mine took about a year) but they will always be there. I remember after I had my last baby, I asked my OB about them and the nurse suggested I start saving for plastic surgery :)
Diagnosed with UC in Feb. 2005
 
Colazal (9 a day)
Folic Acid
Biotin
Calcium
Remicade remission


Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5135
   Posted 1/5/2008 9:40 AM (GMT -7)   
Please tell Bratcat that one can get stretch marks in stomach/hip area from ordinary weight gain. It happened to me in my late teen yrs-- way before I developed UC. Over time they get lighter; then, of course, we age & the skin starts to flab, another issue we can sigh over & apply more skin lotions trying to make it look better. That's basically what life does to us all. / Old Hat (nearly 30 yrs with left-sided UC ... [etc.])

Bennie
Veteran Member


Date Joined Nov 2006
Total Posts : 552
   Posted 1/5/2008 10:15 AM (GMT -7)   
Thank you everyone for your replies. It's nice(?) to know that several others have had this side effect. I've explained that she will probably never lose her stretch marks permanently. She's fine with that (luckily she isn't extraordinarily body conscience for a teenager). These stretch marks she has now are very noticeable.  We will see how the Vitamin E works. In the meantime, at least her UC seems to be coming under control.

--Mom of bratcat (16 years old)--
bratcat was diagnosed with pancolitis October 2006
Current meds:
Asacol - 3 pills/3Xday, 7.5 mg prednisone, 2 tabs 6-mp
 
11/14/06 - started prednisone; 1/28/07 - finished prednisone!
3/3/07 - began to taper off hydrocortisone sloowwly! Summer 2007 - slowly began tapering Rowasa. 9/07 -- flaring? Nightly Rowasa. 9/21/07 -- added hydrocortisone enemas. 9/30/07--added prednisone. 10/31--started 6-mp, stopped the enemas. Started lowering prednisone.


gela
Regular Member


Date Joined Jun 2005
Total Posts : 133
   Posted 1/5/2008 12:01 PM (GMT -7)   
i got what we thought were stretch marks, but when i went to my current doc, he said they weren't, they were actually from being on too much pred.  mine are actually deep and have scarred under my arms and upper thighs along with my belly.  they do look like stretch marks on my legs, but i have divits under my arms.  they've been there for 8 years and have faded in color.  the good news is that i never got any new ones from being pregnant!
Diagnosed in 1999, hospitalized once.  Not responsive to meds.  Currently on 12 Asacol, , 8 ampules of Gastrocrom, 6 grams Colestid, flagyl, remicade for my UC.  Also have migraines and take B-4, B-2, for the prevention of them.
Deciding whether or not to have surgery at this time.

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 12, 2017 3:30 AM (GMT -7)
There are a total of 2,904,304 posts in 318,743 threads.
View Active Threads


Who's Online
This forum has 158131 registered members. Please welcome our newest member, suzen.
207 Guest(s), 0 Registered Member(s) are currently online.  Details